Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 4, 2005, 5:54 PM CDT for Dawson County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2005, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 4, 2005, 6:48 PM CDT
- In force
- 54 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:47 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 247 PM CDT MON JUL 4 2005 .SHORT TERM...CONCERNS APPEAR TO BE SLIGHT CHANCES FOR TSTMS AND TIMING FOR THAT OVER NEXT COUPLE OF DAYS. AT PRESENT HIGH PRESSURE AT SURFACE IN NW NEB WITH UPSLOPE FLOW ACROSS THE STATE ALTHOUGH DEWPOINTS IN MOST OF OUR CWA THE LOWEST WE HAVE SEEN FOR A WHILE WITH LOWER TO MID 50S NORTH TO SOUTH. WEAK IMPULSE ACROSS NORTHERN NEB WITH LINGERING SHOWERS AND A FEW TSTMS POPPING UP IN THE NW. ONE OR TWO CELLS IN OUR NORTHERN CWA BARELY MAKING 30 DBZ AND WITH DRY AIR IN LOW LEVELS SUSPECT ONLY GETTING VIRGA AT BEST. WILL HAVE TO WATCH NORTHERN ACTIVITY AND DECIDE LAST MINUTE WHETHER TO INCLUDE EARLY EVENING POPS OR JUST GO WITH LATE NIGHT SLIGHT CHANCE. MAIN FOCUS FOR OUR AREA LOOKS MORE IN THE SOUTHWEST. MCS EXPECTED TO FORM IN THE CO/WY/NE AREA AND THEN PUSH SOUTHEAST POSSIBLY CLIPPING US. WILL GO WITH CHANCE THERE AND SLIGHT CHANCE REST OF AREA. MID LEVEL LAPSE RATES NOT THAT IMPRESSIVE FOR TONIGHT SO STORMS SHOULD REMAIN BELOW SEVERE CRITERIA. BIGGEST CHALLENGE IS TRYING TO PICK OUT WEAK SHORTWAVES AND TIME THEM THROUGH NEXT COUPLE OF DAYS. MODELS NOT DOING TOO WELL AT THIS AS NOTED BY COMPARING LATEST NAM 500 FLOW AND OVERLAYING REAL TIME PROFILER PLOT. THE NAM HAS A WAVE APPROACHING WESTERN NEB THIS AFTERNOON AND EVENING. PROFILER NET SHOWS THE PHASING TO BE WAY OFF. SO IF IT IS HAVING TROUBLE SIX HOURS OUT WHAT DOES ONE DO WITH ANY APPROACHING WAVES NEXT 24 TO 48 HOURS? WITH NO GOOD SURFACE FEATURE IN PLACE AND A WEAK LOW LEVEL JET THE NEXT COUPLE OF DAYS...OPTED TO REMOVE DAYTIME CHANCES FOR PRECIP AND GO STRICTLY WITH NOCTURNAL STORMS BASED ON EXPERIENCE. WILL LOWER THOSE CHANCE FROM 50 PERCENT TO 20 PERCENT. .LONG TERM...THURSDAY THROUGH MONDAY. UPPER RIDGE BUILDS IN OVER THE AREA AND BRINGS TYPICAL JULY WEATHER TO CENTRAL PLAINS. SUNNY WARM DAYS AND CLEAR MILD NIGHT IN STORE. CAN NOT RULE OUT A STORM ROLLING OUT FROM WESTERN HIGH PLAINS AND OVER THE TOP OF THE RIDGE ...BUT WITH NO GOOD UPPER SYSTEM OR OTHER FEATURE TO TIE THIS TO... DO NOT SEE REASON TO PUT POPS IN FORECAST. AFTERNOON TEMPS TO CLIMB INTO THE 90S AND NIGHT TIME LOWS TO BE IN THE 65 TO 70 DEGREE RANGE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EWALD/KISNER
Hazardous weather outlook, Jul 4, 4:03 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 403 PM CDT MON JUL 4 2005 KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-051200- ADAMS NE-CLAY NE-FILLMORE NE-GREELEY NE-HALL NE-HAMILTON NE- HOWARD NE-JEWELL KS-MERRICK NE-MITCHELL KS-NANCE NE-NUCKOLLS NE- OSBORNE KS-POLK NE-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS AND YORK 403 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. WHILE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. OF COURSE...ANY THUNDERSTORM CAN PRODUCE DANGEROUS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY NIGHT. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ005-017-NEZ039-046-060-061-072>074-082>084-051200- BUFFALO NE-DAWSON NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HARLAN NE- KEARNEY NE-PHELPS NE-PHILLIPS KS-ROOKS KS-SHERMAN NE-VALLEY NE- INCLUDING THE CITIES OF...HOLDREGE...KEARNEY... LEXINGTON AND PHILLIPSBURG 403 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. THIS EVENING...THE MORE LIKELY AREA WILL BE WEST OF AN ORD NEBRASKA...TO ALMA...TO STOCKTON KANSAS LINE. A FEW STORMS THIS EVENING MAY PRODUCE BRIEF HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS. OF COURSE...ANY THUNDERSTORM CAN PRODUCE DANGEROUS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY NIGHT. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) NOAA/NWS/MORITZ
In the hours before
Local storm report, Jul 4, 5:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NNW GOTHENBURG 41.00N 100.20W
07/04/2005 0.25 INCH DAWSON NE TRAINED SPOTTER
SPOT OBSERVER REPORTED A LOT OF PEA SIZED HAIL. MEASURED
WIND GUST TO 54 MPH AT 514 PM.
&&
SJCLocal storm report, Jul 4, 5:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST 2 NW GOTHENBURG 40.95N 100.19W
07/04/2005 50 MPH DAWSON NE PUBLIC
&&
SJCThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:39 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.